Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 12, 2005, 5:18 PM CDT for Warren County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 5:18 PM CDT (22:18 UTC)
- Expired
- May 12, 2005, 5:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Warren County, KY
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 122219 SVRLMK KYC227-122245- /O.NEW.KLMK.SV.W.0048.050512T2218Z-050512T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 618 PM EDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 645 PM EDT(545 PM CDT) * AT 617 PM EDT(517 PM CDT)...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PLUM SPRINGS...OR ABOUT 7 MILES EAST OF BOWLING GREEN...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EXIT 28 ON INTERSTATE 65 BY 520 PM CDT REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3704 8621 3704 8643 3688 8638 3693 8622 $$ 13
1 follow-up statement
000 WWUS53 KLMK 122236 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 635 PM EDT THU MAY 12 2005 KYC227-122245- /O.CON.KLMK.SV.W.0048.000000T0000Z-050512T2245Z/ WARREN KY- 635 PM EDT THU MAY 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT(545 PM CDT) FOR CENTRAL WARREN COUNTY... AT 634 PM EDT(534 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PLUM SPRINGS...OR NEAR THE NORTHEAST SIDE OF BOWLING GREEN...DRIFTING TO THE WEST. THE SEVERE THUNDERSTORM WILL BE NEAR... PLUM SPRINGS AND THE NORTHEAST SIDE OF BOWLING GREEN THROUGH 545 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3703 8625 3705 8648 3692 8638 3695 8628 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:15 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 12, 1:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT THU MAY 12 2005 .SHORT TERM (TNGT THRU SUN)... QUASISTNRY FNT CURRENTLY EXTENDS FROM S OF SDF TO S OF LEX DROPPING SEWD. UPSTREAM SHRTWV RIDGING/LTL SHEAR/CONVERGENCE HAS PREVENTED ANY ORGANIZED CNVCTV DEVELOPMENT DESPITE CAPES IN THE 1000 TO 2000 J/KG RANGE DOWNSTATE KY...SOUTH OF BNDRY. FRONT WILL LIKELY REACH OUR SERN MOST FA THIS EVENING BEFORE RETURNING NEWD LATE TNGT/FRI TO UPR OH VLY BY LATE IN THE DAY. WILL KEEP A SLGT CHC POP THIS EVE...OTHERWISE WILL DROP POPS OVERNIGHT WITH SHRTWV RIDGE AXIS TO MOVE OVERHEAD AND INSTABILITY ON THE WANE. HEIGHTS BEGIN TO DECREASE FRI ANDS SAT AS H5 LOW/TROF ACRS THE NRN ROCKIES PROGRESSES TO THE PLAINS FRI...MSP VALLEY SAT AND LOWER OH VLY SUN. ORGANIZED CNVCTN IN THE FORM OF A LINEAR MCS WILL LIKELY HOLD OFF UNTIL SAT ASSOCIATED WITH FNTL PASSAGE SAT AFTN (WRN FA) AND SAT EVE (ERN FA). TIL THEN...WITH KY/SRN INDIANA IN THE WARM SECTOR FRI...MAIN FORCING WILL BE AFTERNOON HEATING...THUS HAVE KEPT LOW CHC POPS IN FOR FRIDAY AFTERNOON AND HIER POPS FRI NGT WITH APPROACH OF FNT. WILL KEEP LIKELY POPS FOR SAT BUT DOWNGRADE POPS AND TAKE OUT THUNDER SAT NGT IN POST FRONTAL COOLER/DRIER AMS. .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... HIGH PRESSURE BUILDING SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SUNDAY NIGHT AND MONDAY THEN MOVING SLOWLY TO THE EAST ON TUESDAY. THIS WILL BRING DRY WEATHER FOR THE FIRST PART OF THE EXTENDED. THE MAIN PROBLEM IN THE EXTENDED WILL BE FOR WEDNESDAY AND THURSDAY. GFS BRINGS DEEPER TROUGH EAST INTO THE PLAINS STATES TUESDAY THEN EAST INTO THE GREAT LAKES AND OHIO VALLEY ON WEDNESDAY AND BRINGS CHANCE OF SHOWERS INTO FA. HOWEVER THE ECMWF SHOWS A WEAKER TROUGH MOVING INTO THE PLAINS WITH A RIDGE OVER THE EAST RETREATING SLOWLY TO THE WEST. THIS TAKES MOST OF THE MOISTURE OVER THE RIDGE AND ACROSS INDIANA...OHIO AND INTO THE APPALACHIANS. WITH THE UNCERTAINTY...WILL ADD JUST A SMALL CHANCE OF SHOWERS/THUNDERSTORMS FOR WEDNESDAY INTO WEDNESDAY NIGHT. AT THIS TIME THURSDAY LOOKS DRY. HIGH TEMPERATURES WILL START OFF AROUND 70 ON MONDAY THEN WARM BACK INTO THE UPPER 70S BY WEDNESDAY AND THURSDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && DK/MBS
Hazardous weather outlook, May 12, 2:30 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU MAY 12 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 330 PM EDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A NEARLY STATIONARY FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS THIS EVENING ACROSS SOUTH CENTRAL PARTS OF THE OUTLOOK AREA. DURING THIS PERIOD...SEVERE STORMS ARE NOT EXPECTED THOUGH SOME ISOLATED STORMS COULD PRODUCE STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...THE FRONT WILL LIFT NORTHWARD AS A WARM FRONT INTO THE SOUTHERN GREAT LAKES...LEAVING THE OUTLOOK AREA WITH A WARM AND UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE REGION FRIDAY AFTERNOON AND EVENING. THEN INTO SATURDAY AND SATURDAY EVENING...A COLD FRONT IS EXPECTED TO SWEEP THROUGH THE REGION...WITH THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. THESE STORMS HAVE THE POTENTIAL TO ORGANIZE INTO A LINE...WITH WIND DAMAGE BEING THE PRIMARY THREAT...ALONG WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SATURDAY. DK
In the hours before
Special weather statement, May 12, 2:52 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT THU MAY 12 2005 KYZ063-064-074-076-122035- BARREN KY-GREEN KY-HART KY-METCALFE KY- INCLUDING THE CITIES OF...GLASGOW...MUNFORDVILLE 252 PM CDT THU MAY 12 2005 ...TORRENTIAL RAINS WILL CONTINUE OVER SOUTHERN HART COUNTY... THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS OVER SOUTHERN HART AND NORTHERN BARREN COUNTIES. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY NEAR THE HART BARREN COUNTY LINE. PEA SIZE HAIL HAS ALSO BEEN REPORTED WITH THIS STORM AND PONDING OF WATER IN LOW PLACES IS LIKELY. THE STORMS WILL MOVE VERY SLOWLY TO THE EAST THROUGH 330 PM CDT AND WILL ADVANCE INTO GREEN AND NORTHERN METCALF COUNTIES BY 315 PM CDT. SCHOLZ
Local storm report, May 12, 3:03 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL HORSE CAVE 37.17N 85.91W
05/12/2005 0.50 INCH HART KY UNKNOWN
&&
13Local storm report, May 12, 4:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL HUSTONVILLE 37.47N 84.82W
05/12/2005 0.25 INCH LINCOLN KY LAW ENFORCEMENT
&&
RLLocal storm report, May 12, 4:08 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WAYNESBURG 37.33N 84.68W
05/12/2005 0.25 INCH LINCOLN KY LAW ENFORCEMENT
&&
RLLocal storm report, May 12, 5:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 10 S BOWLING GREEN 36.83N 86.44W
05/12/2005 0.50 INCH WARREN KY TRAINED SPOTTER
0545 PM HAIL 10 S BOWLING GREEN 36.83N 86.44W
05/12/2005 0.50 INCH WARREN KY TRAINED SPOTTER
&&
RLLocal storm report, May 12, 5:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 10 S BOWLING GREEN 36.83N 86.44W
05/12/2005 50 MPH WARREN KY TRAINED SPOTTER
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:04 PM CDT | Flash Flood Warning | LMK | Hart | 56 min |
| May 12, 5:46 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.